Alert archive / Missouri / Flash Flood Watches in 2007

Flash Flood Watch 4, NWS Springfield, MO

April 12, 200734 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas

NWS Springfield, MO issued this flash flood watch at Apr 12, 2007, 11:26 AM CDT for 34 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas. It took effect at Apr 13, 2007, 4:00 PM CDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Apr 12, 2007, 11:26 AM CDT (16:26 UTC)
In effect from
Apr 13, 2007, 4:00 PM CDT
Expired
Apr 14, 2007, 3:33 AM CDT
In force
12 hr
Issued by
NWS Springfield, MO
Flood severity
None
All 37 counties

Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barry County, MO, Barton County, MO, Benton County, MO, Camden County, MO, Cedar County, MO, Christian County, MO, Dade County, MO, Dallas County, MO, Dent County, MO, Douglas County, MO, Greene County, MO, Hickory County, MO, Howell County, MO, Jasper County, MO, Laclede County, MO, Lawrence County, MO, Maries County, MO, McDonald County, MO, Miller County, MO, Morgan County, MO, Newton County, MO, Oregon County, MO, Ozark County, MO, Phelps County, MO, Polk County, MO, Pulaski County, MO, Shannon County, MO, St. Clair County, MO, Stone County, MO, Taney County, MO, Texas County, MO, Vernon County, MO, Webster County, MO, Wright County, MO

The radar

The Springfield radar (KSGF), 30 km from the middle of the area, began a volume at 16:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 4.4 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2007-04-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2007-04-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
856 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS63 KSGF 121626
FFASGF

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1126 AM CDT THU APR 12 2007

...SIGNIFICANT FLOODING BECOMING MORE LIKELY ACROSS THE OZARKS...

.A POWERFUL STORM SYSTEM CONTINUES TO GAIN STRENGTH ACROSS THE
SOUTHERN ROCKIES TODAY. THIS FEATURE WILL APPROACH EXTREME
SOUTHEAST KANSAS AND THE MISSOURI OZARKS LATE TONIGHT THROUGH
FRIDAY...AND INTERACT WITH DEEP GULF MOISTURE TO PRODUCE
WIDESPREAD HEAVY RAIN OVER A VAST AREA OF THE REGION. BOTH AREAL
AND FLASH FLOODING IS LIKELY AS THIS LARGE BELT OF HEAVY RAIN
IMPACTS THE REGION DURING THE DAY ON FRIDAY AND CONTINUING FRIDAY
NIGHT.

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-130030-
/O.NEW.KSGF.FF.A.0004.070413T1200Z-070414T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...
BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES...
ELDON...LAKE OZARK...VIENNA...NEVADA...APPLETON CITY...OSCEOLA...
HERMITAGE...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD...
WAYNESVILLE...ROLLA...LAMAR...EL DORADO SPRINGS...STOCKTON...
BOLIVAR...BUFFALO...LEBANON...HOUSTON...CABOOL...SALEM...JOPLIN...
CARTHAGE...GREENFIELD...SPRINGFIELD...MARSHFIELD...ROGERSVILLE...
MOUNTAIN GROVE...MANSFIELD...NEOSHO...AURORA...MOUNT VERNON...
NIXA...OZARK...AVA...WEST PLAINS...WINONA...EMINENCE...ANDERSON...
PINEVILLE...MONETT...CASSVILLE...KIMBERLING CITY...GALENA...
BRANSON...FORSYTH...GAINESVILLE...THEODOSIA...THAYER...ALTON
1126 AM CDT THU APR 12 2007

...FLASH FLOOD WATCH IN EFFECT FROM FRIDAY MORNING THROUGH
SATURDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF SOUTHEAST KANSAS AND 
  MISSOURI...INCLUDING THE FOLLOWING AREAS...IN SOUTHEAST 
  KANSAS...BOURBON...CHEROKEE AND CRAWFORD. IN MISSOURI...
  BARRY...BARTON...BENTON...CAMDEN...CEDAR...CHRISTIAN...DADE...
  DALLAS...DENT...DOUGLAS...GREENE...HICKORY...HOWELL...JASPER...
  LACLEDE...LAWRENCE...MARIES...MCDONALD...MILLER...MORGAN...
  NEWTON...OREGON...OZARK...PHELPS...POLK...PULASKI...SHANNON...
  ST. CLAIR...STONE...TANEY...TEXAS...VERNON...WEBSTER AND 
  WRIGHT.

* FROM FRIDAY MORNING THROUGH SATURDAY AFTERNOON

* EXCESSIVE RAINFALL WILL COMMENCE EARLY FRIDAY MORNING OVER MOST
  AREAS OF EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS. AS A
  VIGOROUS STORM SYSTEM INTERACTS WITH COPIOUS AMOUNTS OF GULF
  MOISTURE THROUGH FRIDAY AND FRIDAY NIGHT...WIDESPREAD RAINFALL
  AMOUNTS RANGING FROM ONE TO FOUR INCHES ARE EXPECTED.

* DUE TO NEAR AVERAGE PRECIPITATION SINCE JANUARY...SOIL MOISTURE
  AND RIVER STAGES ARE NEAR NORMAL. HOWEVER...HEAVY RAIN THURSDAY
  NIGHT INTO FRIDAY NIGHT IS EXPECTED TO CAUSE RAPID RISES IN AREA
  STREAMS AND CREEKS...WITH AREAS OF FLOODING AND FLASH FLOODING
  LIKELY. WIDESPREAD STORM TOTAL RAINFALL AMOUNTS WILL LIKELY
  RANGE FROM ONE TO FOUR INCHES.

* RIVERS AND STREAMS ALONG AND NEAR THE OZARK PLATEAU OF
  SOUTHWEST MISSOURI WILL HAVE THE HIGHEST POTENTIAL FOR
  EXPERIENCING DANGEROUS INCREASES IN SMALL STREAM...CREEK AND
  RIVER LEVELS. CAMPING ALONG CREEK AND RIVER BEDS THURSDAY NIGHT
  THROUGH THE WEEKEND IS NOT RECOMMENDED. FLOODING OF LOW WATER
  CROSSINGS WILL OCCUR...AND MOTORISTS ARE URGED NOT TO CROSS
  FLOODED OVER ROADWAYS.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLOOD OR FLASH FLOOD WARNINGS BE ISSUED.

$$

CRAMER
6 follow-up statements
000 
WGUS63 KSGF 122230
FFASGF

FLOOD WATCH
NATIONAL WEATHER SERVICE SPRINGFIELD MO
530 PM CDT THU APR 12 2007

...SIGNIFICANT FLOODING POSSIBLE ACROSS THE OZARKS...

.A POWERFUL STORM SYSTEM CONTINUES TO GAIN STRENGTH ACROSS THE
SOUTHERN ROCKIES TODAY. THIS FEATURE WILL APPROACH EXTREME
SOUTHEAST KANSAS AND THE MISSOURI OZARKS LATE TONIGHT THROUGH
FRIDAY...AND INTERACT WITH DEEP GULF MOISTURE TO PRODUCE
WIDESPREAD HEAVY RAIN OVER THE REGION. BOTH FLASH FLOODING AND
RIVER FLOODING WILL BE POSSIBLE AS SEVERAL ROUNDS OF HEAVY RAIN
IMPACT THE REGION THROUGH SATURDAY MORNING.

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-130900-
/O.CON.KSGF.FF.A.0004.070413T1200Z-070414T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...
BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES...
ELDON...LAKE OZARK...VIENNA...NEVADA...APPLETON CITY...OSCEOLA...
HERMITAGE...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD...
WAYNESVILLE...ROLLA...LAMAR...EL DORADO SPRINGS...STOCKTON...
BOLIVAR...BUFFALO...LEBANON...HOUSTON...CABOOL...SALEM...JOPLIN...
CARTHAGE...GREENFIELD...SPRINGFIELD...MARSHFIELD...ROGERSVILLE...
MOUNTAIN GROVE...MANSFIELD...NEOSHO...AURORA...MOUNT VERNON...
NIXA...OZARK...AVA...WEST PLAINS...WINONA...EMINENCE...ANDERSON...
PINEVILLE...MONETT...CASSVILLE...KIMBERLING CITY...GALENA...
BRANSON...FORSYTH...GAINESVILLE...THEODOSIA...THAYER...ALTON
530 PM CDT THU APR 12 2007

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM FRIDAY MORNING
THROUGH SATURDAY AFTERNOON...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF SOUTHEAST KANSAS AND MISSOURI...INCLUDING THE 
  FOLLOWING AREAS...IN SOUTHEAST KANSAS...BOURBON...CHEROKEE AND 
  CRAWFORD. IN MISSOURI...BARRY...BARTON...BENTON...CAMDEN...
  CEDAR...CHRISTIAN...DADE...DALLAS...DENT...DOUGLAS...GREENE...
  HICKORY...HOWELL...JASPER...LACLEDE...LAWRENCE...MARIES...
  MCDONALD...MILLER...MORGAN...NEWTON...OREGON...OZARK...
  PHELPS...POLK...PULASKI...SHANNON...ST. CLAIR...STONE...
  TANEY...TEXAS...VERNON...WEBSTER AND WRIGHT.

* FROM FRIDAY MORNING THROUGH SATURDAY AFTERNOON.

* EXCESSIVE RAINFALL WILL COMMENCE EARLY FRIDAY MORNING OVER
  EXTREME SOUTHEAST KANSAS AND THE MISSOURI OZARKS. A VIGOROUS
  STORM SYSTEM WILL INTERACT WITH COPIOUS AMOUNTS OF GULF MOISTURE
  TO PRODUCE SEVERAL ROUNDS OF HEAVY RAINFALL. TOTAL RAINFALL 
  ACCUMULATIONS THROUGH SATURDAY MORNING ARE EXPECTED TO RANGE
  FROM ONE TO FOUR INCHES.

* DUE TO NEAR AVERAGE PRECIPITATION SINCE JANUARY...SOIL MOISTURE
  AND RIVER STAGES ARE NEAR NORMAL. HOWEVER...SEVERAL ROUNDS OF
  HEAVY RAIN FROM EARLY FRIDAY MORNING THROUGH SATURDAY MORNING
  COULD LEAD TO RAPID RUNOFF AND LOCALIZED FLOODING OF LOW LYING 
  AREAS...AS WELL AS RAPID RISES ON AREA STREAMS AND CREEKS.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLOOD OR FLASH FLOOD WARNINGS BE ISSUED.

$$

TERRY
000 
WGUS63 KSGF 130716
FFASGF

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE SPRINGFIELD MO
216 AM CDT FRI APR 13 2007

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-131530-
/O.EXT.KSGF.FF.A.0004.070413T2100Z-070414T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...
BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES...
ELDON...LAKE OZARK...VIENNA...NEVADA...APPLETON CITY...OSCEOLA...
HERMITAGE...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD...
WAYNESVILLE...ROLLA...LAMAR...EL DORADO SPRINGS...STOCKTON...
BOLIVAR...BUFFALO...LEBANON...HOUSTON...CABOOL...SALEM...JOPLIN...
CARTHAGE...GREENFIELD...SPRINGFIELD...MARSHFIELD...ROGERSVILLE...
MOUNTAIN GROVE...MANSFIELD...NEOSHO...AURORA...MOUNT VERNON...
NIXA...OZARK...AVA...WEST PLAINS...WINONA...EMINENCE...ANDERSON...
PINEVILLE...MONETT...CASSVILLE...KIMBERLING CITY...GALENA...
BRANSON...FORSYTH...GAINESVILLE...THEODOSIA...THAYER...ALTON
216 AM CDT FRI APR 13 2007

...FLASH FLOOD WATCH NOW IN EFFECT FROM THIS AFTERNOON THROUGH
LATE TONIGHT...

THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR

* PORTIONS OF SOUTHEAST KANSAS AND MISSOURI...INCLUDING THE 
  FOLLOWING AREAS...IN SOUTHEAST KANSAS...BOURBON...CHEROKEE AND 
  CRAWFORD. IN MISSOURI...BARRY...BARTON...BENTON...CAMDEN...
  CEDAR...CHRISTIAN...DADE...DALLAS...DENT...DOUGLAS...GREENE...
  HICKORY...HOWELL...JASPER...LACLEDE...LAWRENCE...MARIES...
  MCDONALD...MILLER...MORGAN...NEWTON...OREGON...OZARK...
  PHELPS...POLK...PULASKI...SHANNON...ST. CLAIR...STONE...
  TANEY...TEXAS...VERNON...WEBSTER AND WRIGHT.

* FROM LATE THIS AFTERNOON THROUGH LATE TONIGHT

* RAIN...POSSIBLY HEAVY AT TIMES...WILL DEVELOP THIS MORNING AND
  CONTINUE AT TIMES THROUGH TONIGHT WITH THE POSSIBILITY OF ISOLATED
  THUNDERSTORMS. RAINFALL TOTALS OF AN INCH TO AN INCH AND A HALF
  WILL BE COMMON ACROSS THE WATCH AREA WITH LOCALLY HEAVIER
  RAINFALL TOTALS POSSIBLE.

* RAINFALL OF THIS MAGNITUDE COULD LEAD TO LOCALIZED
  FLOODING...PARTICULARLY IN THE MORE HILLY TERRAIN OF THE OZARKS
  WHERE THE MOST FLOOD PRONE LOW WATER CROSSINGS COULD BECOME
  INUNDATED AND IMPASSIBLE TONIGHT.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. YOU SHOULD MONITOR LATER FORECASTS AND LISTEN
FOR LATER STATEMENTS AND POSSIBLE WARNINGS.

$$

IZZI
000 
WGUS63 KSGF 131442
FFASGF

FLOOD WATCH
NATIONAL WEATHER SERVICE SPRINGFIELD MO
942 AM CDT FRI APR 13 2007

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-132245-
/O.CON.KSGF.FF.A.0004.070413T2100Z-070414T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...
BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES...
ELDON...LAKE OZARK...VIENNA...NEVADA...APPLETON CITY...OSCEOLA...
HERMITAGE...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD...
WAYNESVILLE...ROLLA...LAMAR...EL DORADO SPRINGS...STOCKTON...
BOLIVAR...BUFFALO...LEBANON...HOUSTON...CABOOL...SALEM...JOPLIN...
CARTHAGE...GREENFIELD...SPRINGFIELD...MARSHFIELD...ROGERSVILLE...
MOUNTAIN GROVE...MANSFIELD...NEOSHO...AURORA...MOUNT VERNON...
NIXA...OZARK...AVA...WEST PLAINS...WINONA...EMINENCE...ANDERSON...
PINEVILLE...MONETT...CASSVILLE...KIMBERLING CITY...GALENA...
BRANSON...FORSYTH...GAINESVILLE...THEODOSIA...THAYER...ALTON
942 AM CDT FRI APR 13 2007

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 4 PM CDT THIS
AFTERNOON THROUGH LATE TONIGHT...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF SOUTHEAST KANSAS AND MISSOURI...INCLUDING THE 
  FOLLOWING AREAS...IN SOUTHEAST KANSAS...BOURBON...CHEROKEE AND 
  CRAWFORD. IN MISSOURI...BARRY...BARTON...BENTON...CAMDEN...
  CEDAR...CHRISTIAN...DADE...DALLAS...DENT...DOUGLAS...GREENE...
  HICKORY...HOWELL...JASPER...LACLEDE...LAWRENCE...MARIES...
  MCDONALD...MILLER...MORGAN...NEWTON...OREGON...OZARK...
  PHELPS...POLK...PULASKI...SHANNON...ST. CLAIR...STONE...
  TANEY...TEXAS...VERNON...WEBSTER AND WRIGHT.

* FROM 4 PM CDT THIS AFTERNOON THROUGH LATE TONIGHT

* RAIN...POSSIBLY HEAVY AT TIMES...WILL DEVELOP THIS AFTERNOON AND
  CONTINUE AT TIMES THROUGH TONIGHT WITH THE POSSIBILITY OF
  ISOLATED THUNDERSTORMS. RAINFALL TOTALS OF AN INCH TO AN INCH
  AND A HALF WILL BE COMMON ACROSS THE WATCH AREA WITH LOCALLY
  HEAVIER RAINFALL TOTALS POSSIBLE.

* RAINFALL OF THIS MAGNITUDE COULD LEAD TO LOCALIZED FLOODING...
  PARTICULARLY IN THE MORE HILLY TERRAIN OF THE OZARKS WHERE THE 
  MOST FLOOD PRONE LOW WATER CROSSINGS COULD BECOME INUNDATED 
  AND IMPASSIBLE TONIGHT. 

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. YOU SHOULD MONITOR LATER FORECASTS AND LISTEN
FOR LATER STATEMENTS AND POSSIBLE WARNINGS.

$$

CLAYCOMB
000 
WGUS63 KSGF 132038
FFASGF

FLOOD WATCH
NATIONAL WEATHER SERVICE SPRINGFIELD MO
338 PM CDT FRI APR 13 2007

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-140445-
/O.CON.KSGF.FF.A.0004.070413T2100Z-070414T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...
BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...VERSAILLES...
ELDON...LAKE OZARK...VIENNA...NEVADA...APPLETON CITY...OSCEOLA...
HERMITAGE...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD...
WAYNESVILLE...ROLLA...LAMAR...EL DORADO SPRINGS...STOCKTON...
BOLIVAR...BUFFALO...LEBANON...HOUSTON...CABOOL...SALEM...JOPLIN...
CARTHAGE...GREENFIELD...SPRINGFIELD...MARSHFIELD...ROGERSVILLE...
MOUNTAIN GROVE...MANSFIELD...NEOSHO...AURORA...MOUNT VERNON...
NIXA...OZARK...AVA...WEST PLAINS...WINONA...EMINENCE...ANDERSON...
PINEVILLE...MONETT...CASSVILLE...KIMBERLING CITY...GALENA...
BRANSON...FORSYTH...GAINESVILLE...THEODOSIA...THAYER...ALTON
338 PM CDT FRI APR 13 2007

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF EXTREME SOUTHEAST KANSAS AND MUCH OF
  CENTRAL...SOUTHWEST...AND SOUTH CENTRAL MISSOURI.

* THROUGH LATE TONIGHT

* RAIN...POSSIBLY HEAVY AT TIMES...WILL CONTINUE TO DEVELOP LATE THIS
  AFTERNOON AND CONTINUE AT TIMES THROUGH TONIGHT WITH THE
  POSSIBILITY OF ISOLATED THUNDERSTORMS. RAINFALL TOTALS OF AN
  INCH TO AN INCH AND A HALF WILL BE COMMON ACROSS THE WATCH AREA
  WITH LOCALLY HEAVIER RAINFALL TOTALS POSSIBLE.

* RAINFALL OF THIS MAGNITUDE COULD LEAD TO LOCALIZED FLOODING... 
  PARTICULARLY IN THE MORE HILLY TERRAIN OF THE OZARKS WHERE THE 
  MOST FLOOD PRONE LOW WATER CROSSINGS COULD BECOME INUNDATED 
  AND IMPASSIBLE TONIGHT. 

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. YOU SHOULD MONITOR LATER FORECASTS AND LISTEN
FOR LATER STATEMENTS AND POSSIBLE WARNINGS.

$$

DSA
000 
WGUS63 KSGF 140601
FFASGF

FLOOD WATCH
NATIONAL WEATHER SERVICE SPRINGFIELD MO
101 AM CDT SAT APR 14 2007

KSZ073-097-101-MOZ055-066>068-077>079-088>090-093>095-101>104-
140715-
/O.CAN.KSGF.FF.A.0004.000000T0000Z-070414T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BOURBON-CRAWFORD-CHEROKEE-BENTON-VERNON-ST. CLAIR-HICKORY-BARTON-
CEDAR-POLK-JASPER-DADE-GREENE-NEWTON-LAWRENCE-CHRISTIAN-MCDONALD-
BARRY-STONE-TANEY-
INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG...
BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...NEVADA...
APPLETON CITY...OSCEOLA...HERMITAGE...LAMAR...EL DORADO SPRINGS...
STOCKTON...BOLIVAR...JOPLIN...CARTHAGE...GREENFIELD...
SPRINGFIELD...NEOSHO...AURORA...MOUNT VERNON...NIXA...OZARK...
ANDERSON...PINEVILLE...MONETT...CASSVILLE...KIMBERLING CITY...
GALENA...BRANSON...FORSYTH
101 AM CDT SAT APR 14 2007

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTHEAST KANSAS AND
MISSOURI HAS BEEN CANCELLED. THE THREAT OF ADDITIONAL HEAVY
RAINFALL HAS ENDED...THEREFORE THE FLASH FLOOD WATCH HAS BEEN
CANCELLED. RUNOFF FROM HEAVY RAIN THAT FELL FRIDAY AND FRIDAY
EVENING WILL CONTINUE OVERNIGHT WITH FLOODING OF SOME LOW WATER
CROSSINGS LIKELY.
 
$$

MOZ056>058-069>071-080>083-091-092-096>098-105-106-140900-
/O.CON.KSGF.FF.A.0004.000000T0000Z-070414T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MORGAN-MILLER-MARIES-CAMDEN-PULASKI-PHELPS-DALLAS-LACLEDE-TEXAS-
DENT-WEBSTER-WRIGHT-DOUGLAS-HOWELL-SHANNON-OZARK-OREGON-
INCLUDING THE CITIES OF...VERSAILLES...ELDON...LAKE OZARK...
VIENNA...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD...
WAYNESVILLE...ROLLA...BUFFALO...LEBANON...HOUSTON...CABOOL...
SALEM...MARSHFIELD...ROGERSVILLE...MOUNTAIN GROVE...MANSFIELD...
AVA...WEST PLAINS...WINONA...EMINENCE...GAINESVILLE...THEODOSIA...
THAYER...ALTON
101 AM CDT SAT APR 14 2007

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 4 AM CDT EARLY THIS
MORNING...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF MISSOURI...INCLUDING THE FOLLOWING COUNTIES...
  CAMDEN...MARIES...MILLER...MORGAN...PHELPS...PULASKI...DENT...
  HOWELL...OREGON...SHANNON AND TEXAS...DALLAS...DOUGLAS...
  LACLEDE...OZARK...WEBSTER AND WRIGHT.

* UNTIL 4 AM CDT EARLY THIS MORNING

* RAIN...POSSIBLY HEAVY AT TIMES...WILL COME TO AN END OVERNIGHT.
  AN ADDITIONAL HALF INCH OF RAIN COULD FALL BEFORE THE RAIN ENDS
  PRIOR TO SUNRISE. RAINFALL TOTALS ACROSS THE FLASH FLOOD WATCH
  WILL RANGE FROM ONE TO JUST OVER TWO INCHES OF RAIN.

* RAINFALL OF THIS MAGNITUDE HAS LEAD TO AND WILL CONTINUE TO
  CAUSE LOCALIZED FLOODING...PARTICULARLY IN THE MORE HILLY
  TERRAIN OF THE OZARKS WHERE SEVERAL FLOOD PRONE LOW WATER
  CROSSINGS HAVE BECOME INUNDATED.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. YOU SHOULD MONITOR LATER FORECASTS AND LISTEN
FOR LATER STATEMENTS AND POSSIBLE WARNINGS.

$$

IZZI
000 
WGUS63 KSGF 140833
FFASGF

FLOOD WATCH
NATIONAL WEATHER SERVICE SPRINGFIELD MO
333 AM CDT SAT APR 14 2007

MOZ056>058-069>071-080>083-091-092-096>098-105-106-140945-
/O.CAN.KSGF.FF.A.0004.000000T0000Z-070414T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MORGAN-MILLER-MARIES-CAMDEN-PULASKI-PHELPS-DALLAS-LACLEDE-TEXAS-
DENT-WEBSTER-WRIGHT-DOUGLAS-HOWELL-SHANNON-OZARK-OREGON-
INCLUDING THE CITIES OF...VERSAILLES...ELDON...LAKE OZARK...
VIENNA...OSAGE BEACH...CAMDENTON...FORT LEONARD WOOD...
WAYNESVILLE...ROLLA...BUFFALO...LEBANON...HOUSTON...CABOOL...
SALEM...MARSHFIELD...ROGERSVILLE...MOUNTAIN GROVE...MANSFIELD...
AVA...WEST PLAINS...WINONA...EMINENCE...GAINESVILLE...THEODOSIA...
THAYER...ALTON
333 AM CDT SAT APR 14 2007

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL AND SOUTHERN MISSOURI
HAS BEEN CANCELLED. THE THREAT OF HEAVY RAINFALL HAS ENDED...HOWEVER
RUNOFF FROM EARLIER HEAVY RAINFALL WILL CONTINUE TO CAUSE LOCALIZED
FLOODING OF LOW LYING AND FLOOD PRONE AREAS THROUGH THIS MORNING.

$$

IZZI

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this flash flood watch went out at Apr 12, 11:05 AM CDT, 21 minutes earlier.

Area forecast discussion, Apr 12, 11:05 AM CDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1105 AM CDT THU APR 12 2007

.DISCUSSION...

PRELIMINARY EXTENDED FORECAST DISCUSSION (SUNDAY-THURSDAY)

THERE IS FAIRLY GOOD AGREEMENT BETWEEN THE LATEST ECMWF AND
GFS FOR THIS TIME PERIOD AND FOLLOWED FAIRLY CLOSE TO HPC GUIDANCE
FOR THIS PERIOD WITH A HIGH AMPLIFIED BUT PROGRESSIVE MIDLEVEL FLOW
PATTERN.

THE TEMPERATURES WILL START UNSEASONABLY COLD ON SUNDAY MORNING WITH
PROGGED 850MB TEMPERATURES MINUS 1 DEG C TO MINUS 4 DEG C 12Z SUNDAY
(COLDEST IN OUR EASTERN COUNTIES). SFC TEMPERATURES WILL LIKELY FALL
TO AROUND FREEZING BY SUNRISE SUNDAY MORNING. TEMPERATURES WILL THEN
MODERATE AS A SHARP UPPER RIDGE WILL MOVE EAST FROM THE PLAINS TO
THE MS VLY SUNDAY THROUGH MONDAY NIGHT. ANOTHER LOW LATITUDE CLOSED
UPPER LOW IS EXPECTED TO PASS NEAR OR JUST SOUTH OF THE CWFA TUESDAY
NIGHT/EARLY WEDNESDAY AND HAVE CHANCE POPS FOR LIGHT RAIN FOR
ROUGHLY THIS TIME PERIOD. DSA

&&

.AVIATION...

FOR THE 1200 UTC TAFS...PESKY STRATUS/STRATOCUMULUS DECK CONTINUES
TO FLIRT WITH BOTH TERMINALS EARLY THIS MORNING. CLOUD BASES HAVE
BEEN OSCILLATING BETWEEN HIGH END MVFR AND LOW END VFR. EXPECT SKIES
TO CLEAR THIS MORNING AS CYCLONIC FLOW AROUND THE DEPARTING STORM
SYSTEM LOOSENS ITS GRIP ON THE AREA...JUST IN TIME FOR THE NEXT
STORM SYSTEM TO ARRIVE. MID/UPPER LEVEL CLOUDINESS WILL BEGIN TO
OVERSPREAD THE AREA LATE THIS AFTERNOON WITH CLOUD BASES LOWERING
TONIGHT. COULD SEE SOME LIGHT RAIN BREAK OUT PRIOR TO SUNRISE FRIDAY
HOWEVER NOT EXPECTING ANY DRASTIC REDUCTIONS IN FLIGHT CATS SO WILL
LET DAY SHIFT TIME ARRIVAL OF THE RAIN BETTER IN THE NEXT SET OF
TAFS.

IZZI

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.

WFO SGF
Hazardous weather outlook, Apr 12, 6:00 AM CDT, 5 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
600 AM CDT THU APR 12 2007

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-131100-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
600 AM CDT THU APR 12 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

  A FEW THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE TONIGHT ACROSS
  EXTREME SOUTHEAST KANSAS AND WESTERN MISSOURI. SEVERE WEATHER IS
  NOT EXPECTED WITH CLOUD TO GROUND LIGHTNING THE PRIMARY HAZARD.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

  A POWERFUL STORM SYSTEM WILL MOVE ACROSS THE SOUTHERN PLAINS AND
  MIDWEST FRIDAY AND FRIDAY NIGHT. THIS SYSTEM WILL PULL DEEP
  MOISTURE INTO THE REGION FROM THE GULF OF MEXICO...AND
  WIDESPREAD DEVELOPMENT OF SHOWERS AND THUNDERSTORMS IS EXPECTED.
  HEAVY RAINFALL IS POSSIBLE...PARTICULARLY ACROSS SOUTHERN
  MISSOURI...RESULTING IN A RISK OF FLASH FLOODING OF CREEKS...
  STREAMS...LOW LYING AREAS AND LOW WATER CROSSINGS. WHILE A FEW
  THUNDERSTORMS ARE POSSIBLE FRIDAY AND FRIDAY NIGHT...SEVERE
  STORMS ARE NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

GAGAN

Nearby

Flash Flood Watches in Missouri, 2007Flash Flood Watches in Kansas, 2007Every flash flood watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.